Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2011, 6:52 PM CDT for Rawlins County, Kansas; Hitchcock County, Nebraska. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 8, 2011, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Rawlins County, KS, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:29 PM CDT | TSTM WND GST 60 | Stratton Ne, NE | WINDS OF 50 TO 60 MPH WERE ESTIMATED. ALSO HAD PEA SIZE HAIL. |
| Aug 8, 7:30 PM CDT | HAIL 2 | 8 Nnw Stratton Ne, NE | |
| Aug 8, 7:35 PM CDT | HAIL 2.75 | 7 N Stratton Ne, NE | WINDOWS BROKEN OUT. SIDING TO HOUSE TORN UP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS53 KGLD 082352
SVRGLD
KSC153-NEC087-090045-
/O.NEW.KGLD.SV.W.0259.110808T2352Z-110809T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 745 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF WAUNETA...AND WAS MOVING SOUTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALISADE...STRATTON NE AND TRENTON.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 48 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4001 10075 4001 10076 4000 10075 3997 10074
3991 10074 3989 10112 4031 10133 4035 10132
4036 10103
TIME...MOT...LOC 2352Z 334DEG 32KT 4044 10125
WIND...HAIL 70MPH 1.50IN
$$
THEDE3 follow-up statements
093
WWUS53 KGLD 090001
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MDT MON AUG 8 2011
KSC153-NEC087-090045-
/O.CON.KGLD.SV.W.0259.000000T0000Z-110809T0045Z/
RAWLINS KS-HITCHCOCK NE-
701 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK AND
NORTHEASTERN RAWLINS COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF PALISADE...AND WAS MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PALISADE...STRATTON NE AND TRENTON.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 48 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4001 10075 4001 10076 4000 10075 3997 10074
3991 10074 3989 10112 4031 10133 4035 10132
4036 10103
TIME...MOT...LOC 0001Z 334DEG 32KT 4037 10120
WIND...HAIL 70MPH 1.50IN
$$
THEDE642
WWUS53 KGLD 090016
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT MON AUG 8 2011
KSC153-NEC087-090045-
/O.CON.KGLD.SV.W.0259.000000T0000Z-110809T0045Z/
RAWLINS KS-HITCHCOCK NE-
716 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK AND
NORTHEASTERN RAWLINS COUNTIES UNTIL 745 PM CDT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTH OF STRATTON NE...AND WAS MOVING SOUTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
STRATTON NE AND TRENTON.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 48 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 4001 10075 4001 10076 4000 10075 3997 10074
3991 10074 3989 10112 4031 10133 4035 10132
4036 10103
TIME...MOT...LOC 0016Z 346DEG 38KT 4020 10120
WIND...HAIL 70MPH 1.50IN
$$
THEDE412
WWUS53 KGLD 090042
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT MON AUG 8 2011
KSC153-NEC087-090052-
/O.EXP.KGLD.SV.W.0259.000000T0000Z-110809T0045Z/
RAWLINS KS-HITCHCOCK NE-
742 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK AND NORTHEASTERN
RAWLINS COUNTIES WILL EXPIRE AT 645 PM MDT/745 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 4001 10075 4001 10076 4000 10075 3997 10074
3991 10074 3989 10112 4031 10133 4035 10132
4036 10103
TIME...MOT...LOC 0042Z 346DEG 38KT 3993 10111
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:14 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 8, 4:14 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT MON AUG 8 2011 .SHORT TERM (TONIGHT-WEDNESDAY)... 312 PM MDT MON AUG 8 2011 SURFACE ANALYSIS SHOWS A COLD FRONT MOVING SOUTH THROUGH THE HIGH PLAINS. CURRENT SATELLITE IMAGERY SHOWS CUMULUS CLOUDS DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH PRESSURE OVER NORTHERN COLORADO AND WYOMING. A FEW STORMS HAVE ALREADY BEGUN TO DEVELOP AS THE COLD FRONT MOVES SOUTH. TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CWA DURING THE EVENING HOURS. THE STORMS WILL BE MORE LIKELY EAST OF THE COLORADO BORDER DUE TO SURFACE CONVERGENCE AND MORE CAPE AND MID LEVEL MOISTURE IN THAT AREA. AS DAY TIME HEATING AND THE SURFACE CONVERGENCE SUBSIDE...THUNDERSTORMS WILL BEGIN TO DISSIPATE. OVERNIGHT SOME AREAS MAY SEE PATCHY FOG THROUGH TUESDAY MORNING AS WINDS TURN TO THE SOUTHEAST. TUESDAY A COLD FRONT WILL BEGIN TO MOVE THROUGH THE CWA DURING THE LATE AFTERNOON. A 700MB SHORT WAVE TROUGH WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH...HELPING TO ENHANCE THE LIFTING ALONG AND AHEAD OF THE FRONT. DURING THE AFTERNOON THE ENVIRONMENT WILL BECOME UNSTABLE AHEAD OF THE FRONT...CREATING AN ENVIRONMENT CAPABLE OF SUPPORTING SEVERE THUNDERSTORMS. WITH SLOW STORM MOTIONS AND PLENTIFUL MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF TRAINING THUNDERSTORMS ALONG THE FRONT AS IT MOVES THROUGH. DURING THE EVENING AND OVERNIGHT THE LOW LEVEL JET DEVELOPS...WHICH WILL HELP FUEL THE THUNDERSTORMS. AS THE NIGHT PROGRESSES THE 700MB SHORT WAVE TROUGH AND STRONGER 850 WINDS SHIFT EASTWARD. MODELS ALSO SHOW STRONG 700MB TO 500MB FRONTOGENESIS IN THAT AREA OVERNIGHT INTO EARLY WEDNESDAY MORNING. AM THINKING THE RAINFALL WILL BEGIN TO END OVER THE FAR WESTERN CWA OVERNIGHT AS THE 700MB SHORT WAVE TROUGH SHIFTS EAST. WITH THE PROLONGED RAINFALL OVER THE FAR EASTERN CWA...FLOODING MAY OCCUR IN SOME AREAS. WILL HOLD OFF ON ISSUING A WATCH FOR NOW AS THERE HAS NOT BEEN A LOT OF RAINFALL OVER THOSE AREAS FOR THE LAST COUPLE OF DAYS. WEDNESDAY RAIN WILL CONTINUE INTO THE AFTERNOON HOURS...COMING TO AN END BY THE LATE AFTERNOON AND EARLY EVENING FROM WEST TO EAST AS THE SHORT WAVE TROUGH MOVES EAST. KEPT IN THE SLIGHT CHANCES IN THE WESTERN CWA AS ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE LATE AFTERNOON...AS A 700MB SHORT WAVE TROUGH DEVELOPS OVER EASTERN COLORADO. KEPT IN ISOLATED CHANCES FOR THE EVENING FOR ANY LINGERING CONVECTION THAT MOVES EAST DURING THAT TIME. .LONG TERM (THURSDAY-MONDAY)... 312 PM MDT MON AUG 8 2011 WESTERLY UPPER LEVEL FLOW WILL START OUT THE LONG TERM...AS THE UPPER LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHERN CONUS. HAVE CHANCES FOR RAINFALL EVERY DAY AS A MINOR DISTURBANCE WILL MOVE OVER ALL OR PART OF THE CWA ALMOST EVERY AFTERNOON AND EVENING. FRIDAY A SHORT WAVE TROUGH WILL MOVE THROUGH THE UPPER LEVEL FLOW NORTH OF THE CWA. THIS WILL BRING A COLD FRONT THROUGH THE CWA...BRINGING WITH IT THE BEST CHANCES FOR WIDE SPREAD RAINFALL DURING THE PERIOD. CURRENTLY THE FRONT IS FORECAST TO STALL ALONG THE SOUTHEAST BORDER OF THE CWA FRIDAY EVENING...BEFORE CONTINUING SOUTH SATURDAY. DURING THE WEEKEND THE UPPER LEVEL RIDGE BUILDS OVER THE GREAT BASIN...CAUSING THE UPPER LEVEL FLOW TO BECOME NORTHWEST. MONDAY THE UPPER LEVEL RIDGE BEGINS TO WEAKEN...BRINGING THE UPPER LEVEL FLOW OVER THE CWA ONCE AGAIN. JTL && .AVIATION... 1118 AM MDT MON AUG 8 2011 FOR THE 18Z TAFS...WINDS HAVE BEEN SLOW TO SHIFT TO NORTHERLY BUT ARE EXPECTED TO TRANSITION TO NORTHERLY...THEN NORTHEASTERLY...AS A SURFACE LOW PRESSURE SYSTEM DEEPENS TO THE SOUTH OF THE REGION. THERE IS POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON...WITH BETTER CHANCES NEAR KMCK THAN KGLD. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES OVERNIGHT...AND HIGH SOIL MOISTURE GIVEN RECENT RAINFALL...THERE IS A POSSIBILITY FOR FOG DURING THE MORNING HOURS. CONSIDERING MODEL GUIDANCE AND SOUNDINGS...HAVE BROUGHT BOTH TERMINALS DOWN TO MVFR DURING THE MORNING...BUT FOG SHOULD BE FAIRLY SHALLOW. ANY FOG WILL DISSIPATE AS MIXING INCREASES AFTER SUNRISE. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 8, 11:26 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MDT MON AUG 8 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1026 AM MDT MON AUG 8 2011 /1126 AM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL....DAMAGING WINDS AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER WILL CONTINUE ACROSS THE AREA THROUGH THE WEEK...WITH THE POTENTIAL FOR THUNDERSTORMS NEARLY EVERY DAY. A FEW SEVERE STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE BEST CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ON TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 8, 6:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 11 N LEVANT 39.54N 101.19W
08/08/2011 E1.75 INCH THOMAS KS TRAINED SPOTTER
IN ADDITION TO THE HAIL HAD 60 TO 70 MPH WINDS WHICH TORE
SHINGLES OFF THE HOUSE.
&&
MBULLERLocal storm report, Aug 8, 6:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W COLBY 39.39N 101.12W
08/08/2011 E1.00 INCH THOMAS KS TRAINED SPOTTER
&&
MLAMMERSLocal storm report, Aug 8, 6:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 S LEVANT 39.34N 101.19W
08/08/2011 E2.00 INCH THOMAS KS TRAINED SPOTTER
&&
MBULLERLocal storm report, Aug 8, 6:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL LEVANT 39.38N 101.19W
08/08/2011 M2.00 INCH THOMAS KS AMATEUR RADIO
&&
MLAMMERSLocal storm report, Aug 8, 6:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST COLBY 39.39N 101.05W
08/08/2011 M59 MPH THOMAS KS AWOS
&&
MLAMMERSLocal storm report, Aug 8, 6:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL COLBY 39.39N 101.05W
08/08/2011 E1.00 INCH THOMAS KS TRAINED SPOTTER
&&
MBULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:36 PM CDT | Special Weather Statement | GLD | Gove | 24 min |
| Aug 8, 4:42 AM CDT | Special Weather Statement | GLD | Logan | 18 min |
| Aug 8, 5:01 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 29 min |
| Aug 8, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 63 min |
| Aug 8, 5:41 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins | 49 min |
| Aug 8, 6:01 PM CDT | Special Weather Statement | GLD | Thomas | 44 min |
| Aug 8, 6:07 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 53 min |
| Aug 8, 6:35 PM CDT | Special Weather Statement | GLD | Logan | 55 min |
| Aug 8, 6:49 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 56 min |
| Aug 8, 6:58 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 19 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | GLD | Dundy | 61 min |
| Aug 8, 4:51 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.